Alert archive / Wyoming / River Flood Warnings in 2011
River Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at May 23, 2011, 5:46 PM MDT for Johnson County, Wyoming. It took effect at May 23, 2011, 11:50 PM MDT. It was in force for 89 min.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 5:46 PM MDT (23:46 UTC)
- In effect from
- May 23, 2011, 11:50 PM MDT
- Expired
- May 24, 2011, 1:19 AM MDT
- In force
- 89 min
- Issued by
- NWS Riverton, WY
- Flood severity
- Major
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Powder River near Kaycee (KAYW4).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 063095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
004 WGUS45 KRIW 232346 FLWRIW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 546 PM MDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WYOMING... MIDDLE FORK POWDER RIVER ABOVE KAYCEE AFFECTING JOHNSON COUNTY. .UP TO ONE INCH OF RAIN IS EXPECTED OVER THE MIDDLE FORK OF THE POWDER RIVER BASIN TONIGHT AND INTO EARLY TUESDAY. ACTIVE SNOWMELT IS ALSO OCCURRING AT THE AT 7500 TO 8500 FOOT ELEVATION. EXCESS RAINFALL AND SNOWMELT RUNOFF WILL CAUSE RAPID INCREASES IN RIVER FLOWS LATE TONIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THE NEXT STATEMENT WILL BE ISSUED BY 9 AM TUESDAY MORNING && WYC019-242346- /O.NEW.KRIW.FL.W.0002.110524T0550Z-110525T0400Z/ /KAYW4.3.RS.110524T0550Z.110524T0600Z.110524T2200Z.NR/ 546 PM MDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK POWDER RIVER ABOVE KAYCEE. * FOR THE MIDDLE FORK POWDER RIVER ABOVE KAYCEE, THE LATEST STAGE WAS 3.25 FEET ON EARLY MONDAY AFTERNOON. * THE MAXIMUM STAGE FORECASTED IS 8.9 FEET. * THE STAGE WILL RISE ABOVE THE FLOOD STAGE OF 8.0 FEET AT 12 AM TUESDAY. * THE STAGE WILL FALL BELOW FLOOD STAGE AT 4 PM TUESDAY. * IMPACT...AT 9.0 FEET...STANDING WATER OVER LOW LYING AREAS ALONG RIGHT BANK. OVERFLOW INTO LOW LYING AREAS ALONG LEFT BANK. PEAK FLOW TRAVEL TIME TO KAYCEE IS 8-10 HOURS. * IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER OVER LOW LYING AREAS ALONG RIGHT BANK.. PEAK FLOW TRAVEL TIME TO KAYCEE IS 8-10 HOURS. * IMPACT...AT 7.0 FEET...BANKFULL STAGE. PEAK FLOW TRAVEL TIME TO KAYCEE IS 8-10 HOURS.. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.7 FEET ON MAY 21 2010. $$
1 follow-up statement
329 WGUS85 KRIW 240719 FLSRIW FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 119 AM MDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH CENTRAL WYOMING... MIDDLE FORK POWDER RIVER ABOVE KAYCEE AFFECTING JOHNSON COUNTY. .RAINFALL AMOUNTS OVERNIGHT WERE GENERALLY LESS THAN A QUARTER OF AN INCH WITH ONLY ISOLATED AREAS RECEIVING A HALF AN INCH. THEREFORE...THE MIDDLE FORK OF THE POWDER RIVER IS NO LONGER EXPECTED TO REACH FLOOD STAGE. HOWEVER...SOME LOW LYING AREAS NEAR THE RIVER COULD BE IMPACTED...AS THE RIVER WILL BE NEAR BANKFULL IN A FEW SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS. GRAPHICAL FORECASTS ARE AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW (ALL LOWER CASE) THIS WILL BE THE LAST STATEMENT WITH THIS EVENT. && WYC019-240749- /O.CAN.KRIW.FL.W.0002.000000T0000Z-110525T0400Z/ /KAYW4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 119 AM MDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK OF THE POWDER RIVER ABOVE KAYCEE. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM VALUE OF 7.0 FEET TODAY. * IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER OVER LOW LYING AREAS ALONG RIGHT BANK. * IMPACT...AT 7.0 FEET...BANKFULL STAGE. PEAK FLOW TRAVEL TIME TO KAYCEE IS AROUND 8 TO 10 HOURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 23, 3:15 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 23, 3:15 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 315 PM MDT MON MAY 23 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT AN UPPER LEVEL LOW PRESSURE STORM SYSTEM OVER THE WESTERN PACIFIC NORTHEAST CONTINUES TO SPIN AND EJECT SHORT WAVE TROUGHS ACROSS CENTRAL CALIFORNIA...NEVADA...UTAH AND WESTERN COLORADO...MOVING NORTH THROUGH WESTERN AND CENTRAL WYOMING. PRECIPITABLE WATER FROM SATELLITE ESTIMATES RANGE FROM 130 TO 200 PERCENT OF NORMAL ACROSS THE AREA. THE SOUTHERLY FLOW ALOFT IS RATHER WEAK CAUSING SLOW MOVING SHOWERS AND THUNDERSTORMS. WIDESPREAD DEEP CONVECTION HAS SPREAD ACROSS SOUTHERN AND CENTRAL WYOMING...WESTERN COLORADO...NORTHERN AND CENTRAL UTAH...EASTERN NEVADA AND SOUTHERN IDAHO. LOCALIZED FLOODING OF SMALL STREAMS HAS BEEN REPORTED IN SOUTHERN FREMONT...SOUTHERN JOHNSON AND EASTERN WASHAKIE COUNTIES. OTHER RIVERS REMAIN HIGH AND STEADY TO RISING. WITH THE SATURATED SOILS...SIGNIFICANT SNOW PACK WHICH IS NOW 225 TO 250 PERCENT OF NORMAL FOR LATE MAY...COMBINED WITH LOCAL HEAVY RAINS CONTINUES THE THREAT FOR FLASH FLOODING. THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM MDT WEDNESDAY MORNING...EXCEPT IN SWEETWATER COUNTY WHERE THE WATCH ENDS AT 6 AM TUESDAY MORNING. SWEETWATER COUNTY IS NOT EXPECTED TO RECEIVE THE HEAVY RAIN ON TUESDAY. TEMPERATURES WILL REMAIN STEADY OVER THE NEXT FEW DAYS WITH SOME COOLING ON WEDNESDAY NIGHT. OVERALL WINDS WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY WHICH MAY CAUSE LOCAL GUSTY WINDS. THE MAIN FOCUS OF THE FORECAST REMAINS TO BE THE LOCATION AND AMOUNTS OF THE HEAVIEST PRECIPITATION WHICH IS OVERALL DIFFICULT TO PINPOINT DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION. THIS SYSTEM HAS STRENGTHENED AS PREDICTED BY THE MODELS SINCE YESTERDAY AS THE UPPER LOW BOMBS IN CENTRAL KANSAS TUESDAY NIGHT AND WEDNESDAY. RIDGING OVER THE AREA WEDNESDAY AND WEDNESDAY NIGHT SHOULD SIGNIFICANTLY DECREASE PRECIPITATION COVERAGE AND AMOUNTS. DAYTIME HEATING WITH LOW LEVEL MOISTURE COULD SUPPORT MORE CONVECTION THAN CURRENTLY FORECAST...MUCH WILL DEPEND ON TEMPERATURES ALOFT. .LONG TERM...THURSDAY THROUGH MONDAY LATEST MODEL GUIDANCE SUITE HAS CHANGED DRAMATICALLY FROM 24 HOURS AGO...WITH MUCH COOLER AND INCLEMENT WEATHER NOW PROGGED FOR MEMORIAL DAY WEEKEND. MEDIUM RANGE MODELS CONTINUE TO SHOW A NEGATIVELY TILTED TROUGH PUSHING ACROSS THE NORTHERN ROCKIES THURSDAY. THEN THEY GENERALLY SHOW A CLOSED CIRCULATION FORMING IN THE BASE OF THIS TROUGH ACROSS NORTHERN WYOMING/MONTANA LATE THURSDAY. THIS UPPER LEVEL CIRCULATION THEN SLOWLY PUSHES EAST INTO THE NORTHERN PLAINS FRIDAY. DIFLUENT FLOW AHEAD OF THE NEGATIVELY TILTED TROUGH...A STRONG COLD FRONT...AND SOME LEFT FRONT UPPER LEVEL DYNAMICS WILL ALL COMBINE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER THE NORTHWEST AND NORTH...WHERE A BETTER MOISTURE PROFILE WILL BE LOCATED. SOME OF THE CONVECTION COULD EASILY BE STRONG TO SEVERE...WITH THE GREATEST CONCERN FOR SEVERE WEATHER OVER THE BIG HORN BASIN...AS WELL AS JOHNSON COUNTY. MODELS ARE PROGGING LIFTED INDEXES BETWEEN -2 AND -6 WITH DECENT MID LEVEL LAPSE RATES AHEAD OF THE FRONT THURSDAY...WHICH IS PROJECTED TO PUSH EAST OF THE AREA QUICKLY EARLY THURSDAY EVENING. WILL MENTION THE POSSIBILITY OF STRONG TO SEVERE CONVECTION IN THE HWO. INSTEAD OF BUILDING AN UPPER RIDGE OVER THE ROCKIES/PLAINS AND A STRONG...SLOW MOVING UPPER LOW OFF ALONG THE PACIFIC NORTHWEST/BRITISH COLUMBIA COAST THIS WEEKEND...THE ECMWF AND GFS NO LONGER BUILD THE RIDGE AND SEND THIS UPPER LOW/TROUGH EAST INTO THE ROCKIES FOR MEMORIAL DAY WEEKEND. THE ECMWF IS MUCH FLATTER WITH THIS SYSTEM THAN THE GFS OR ECMWF. HAVE BROAD BRUSHED LOW CHANCE/SLIGHT POPS ACROSS THE ENTIRE FORECAST AREA FOR THE UPCOMING HOLIDAY WEEKEND...AND WILL WAIT FOR BETTER RUN TO RUN CONSISTENCY BEFORE TRYING TO PIN POINT ANY GIVEN TIME PERIOD. ALSO HAVE TRENDED SHARPLY COOLER THIS WEEKEND. && .AVIATION... VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS OCCURRING IN THE VICINITY OF TSTMS. SMALL HAIL...HEAVY DOWNPOURS...AND ERRATIC WIND DIRECTIONS AND WIND GUSTS UP TO 30 KNOTS NEAR STORMS. A FEW TSTMS WILL CONTINUE OVERNIGHT WITH BRIEF -SHRA AND LOW MVFR CIGS POSSIBLE. OTHERWISE...SOME AREAS OF BCFG ARE POSSIBLE AFTER 06Z...ESPECIALLY NEAR RIVERS AND IN AREAS THAT RECEIVE +RA THIS AFTERNOON AND EVE. TSTMS WILL RETURN AFTER 18Z WED. WINDS WILL GENERALLY BE DRIVEN BY TSTMS UNTIL AFTER 03Z WHEN WINDS PICK UP FROM THE NORTHWEST AT 10 TO 25 KNOTS ACROSS MUCH OF THE STATE FOR THE NIGHT...WINDS WILL RETURN TO LIGHT AND VARIABLE BY 18Z WED...DRIVEN BY LOCAL TSTM AND SHOWER ACTIVITY FOR THE REST OF THE PERIOD. && .HYDROLOGY... SNOW MELT AND LOCAL HEAVY RAIN HAS CONTINUED TO PRODUCE LOCAL SMALL STREAM FLOODING ACROSS THE AREA. MILD TEMPERATURES WILL FURTHER SNOW MELT THIS AFTERNOON AND EVENING. ADDITIONALLY...A LOW PRESSURE TROUGH IN THE GREAT BASIN SPREADING NORTH WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS WITH LOCAL HEAVY RAIN. THESE SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA...PLACING ADDITIONAL RAINFALL ON ALREADY SATURDAY SOIL...ESPECIALLY ACROSS WESTERN...CENTRAL AND NORTHERN WYOMING. THE SNOW MELT AND LOCAL HEAVY RAIN MAY INCREASE WATER LEVELS TO RESULT IN FLASH FLOODING THROUGH TUESDAY NIGHT. MILD TO WARM TEMPERATURES WILL REMAIN OVER THE AREA THROUGH MUCH OF THE WEEK...WITH CONTINUED OPPORTUNITY FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. CONDITIONS OF AREA STREAMS AND RIVERS WILL CONTINUE TO BE MONITORED. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT WYZ028>030. FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT WYZ001>020-022>027. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...ALLEN FIRE WEATHER...TEAM RIVERTON HYDROLOGY...C.BAKER
Hazardous weather outlook, May 23, 2:42 PM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT MON MAY 23 2011 WYZ001>020-022>030-241300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 242 PM MDT MON MAY 23 2011 ...FLASH FLOOD WATCH FOR WESTERN AND CENTRAL WYOMING THROUGH 6 AM WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL CONTINUE ACROSS THE AREA TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING HOURS. THIS ADDITIONAL RAINFALL...ALONG WITH SNOWMELT...LEADS TO THE POTENTIAL FOR FLASH FLOODING. RESIDENTS ARE ENCOURAGED TO MONITOR WATER LEVELS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY AND ERRATIC WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RELATIVELY MILD TEMPERATURES WILL ALLOW FOR SOME SNOWMELT IN THE MOUNTAINS. THIS IN ADDITION TO PERIODIC CHANCES OF RAINFALL THIS WEEK SHOULD KEEP MOST RIVERS AND CREEKS RUNNING HIGH...AND THE POTENTIAL FOR SOME MINOR FLOODING. PEOPLE LIVING OR CAMPING NEAR RIVERS AND CREEKS SHOULD MONITOR THE LATEST FORECAST...AND BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT RISES. A STORM SYSTEM ON THURSDAY HAS THE POTENTIAL TO PRODUCE STRONG TO SEVERE THUNDERSTORMS...WITH THE STRONGEST STORMS EXPECTED ACROSS THE NORTH. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS... AS WELL AS...THE HEAVY RAINFALL FROM THE STORMS ON ALREADY SATURATED GROUNDS COULD CAUSE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY FLOODING ALONG RIVERS...CREEKS AND STREAMS...AS WELL AS ANY RAINFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 23, 3:26 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 326 PM MDT MON MAY 23 2011 WYZ017-232215- WIND RIVER BASIN WY- 326 PM MDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 415 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF GAS HILLS RD MILE MARKER 30...OR 21 MILES SOUTHEAST OF SHOSHONI...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 6 AM WEDNESDAY. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THIS STORM WILL BE NEAR... U.S. HWY 20/26 MILE MARKERS 80 TO 90...AND NEAR MONETA AROUND 405 PM MDT. THE STORM WILL BE NEAR LYSITE AROUND 415 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4334 10794 4328 10756 4289 10777 4294 10801 TIME...MOT...LOC 2123Z 194DEG 15KT 4301 10786 AR
Special weather statement, May 23, 3:57 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 357 PM MDT MON MAY 23 2011 WYZ020-232300- NATRONA COUNTY LOWER ELEVATIONS- 357 PM MDT MON MAY 23 2011 ...THUNDERSTORMS IN WESTERN NATRONA COUNTY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTH NORTHEAST ACROSS THE WESTERN HALF OF NATRONA COUNTY THROUGH 5 PM. MOST OF THE STORMS WILL BE WEST OF A LINE FROM ALCOVA TO NATRONA TO RED WALL. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 35 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR NATRONA COUNTY UNTIL 6 AM WEDNESDAY. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN RIVERTON. TAKE SHELTER INSIDE WHEN STORM APPROACH YOUR LOCATION. AR
Special weather statement, May 23, 4:05 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 405 PM MDT MON MAY 23 2011 WYZ007-008-017-020-232245- BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 405 PM MDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 445 PM MDT... AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 30 MILES EAST OF SHOSHONI...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL CROSS U.S. HWY 20/26 MILE MARKER 70 THROUGH 415 PM. THEN THE STORM WILL MOVE TO NEAR LOST CABIN GAS PLANT AND LOST CABIN AROUND 445 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 6 AM WEDNESDAY. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4346 10777 4346 10738 4303 10741 4302 10765 TIME...MOT...LOC 2203Z 175DEG 15KT 4312 10754 AR
Special weather statement, May 23, 4:53 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 453 PM MDT MON MAY 23 2011 WYZ003>006-240200- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 453 PM MDT MON MAY 23 2011 ...THUNDERSTORMS TO OCCUR IN THE BIG HORN BASIN THIS EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE BIG HORN BASIN THIS EVENING. THE STORMS WILL BE MOVING FROM SOUTH TO NORTH THROUGH THE BASIN. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 35 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG HORN BASIN UNTIL 6 AM WEDNESDAY. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN RIVERTON. TAKE SHELTER INSIDE WHEN STORMS APPROACH YOUR LOCATION. AR
Special weather statement, May 23, 4:56 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 456 PM MDT MON MAY 23 2011 WYZ020-022-240100- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 456 PM MDT MON MAY 23 2011 ...THUNDERSTORMS CONTINUE IN NATRONA COUNTY... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER NATRONA COUNTY. MOST OF THE STORMS ARE MOVING NORTH AT 20 MPH. EXPECT THIS ACTIVITY TO OCCUR THROUGH 7 PM. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 35 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR NATRONA COUNTY UNTIL 6 AM WEDNESDAY. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN RIVERTON. TAKE SHELTER INSIDE WHEN STORM APPROACH YOUR LOCATION. AR
Special weather statement, May 23, 5:46 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 546 PM MDT MON MAY 23 2011 WYZ020-022-240030- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 546 PM MDT MON MAY 23 2011 ...STRONG THUNDERSTORMS IN EAST HALF OF NATRONA COUNTY... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE EAST HALF OF NATRONA COUNTY. MOST OF THE STORMS ARE MOVING NORTH AT 20 MPH. EXPECT THIS ACTIVITY TO OCCUR THROUGH 7 PM. THIS INCLUDES CASPER...MILLS...EVANSVILLE...BAR NUNN AND MIDWEST. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 35 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR NATRONA COUNTY UNTIL 6 AM WEDNESDAY. HIGHWAY 20 26 WEST OF CASPER TO POWDER RIVER WILL EXPERIENCE HEAVY RAIN AND SMALL HAIL THAT MAY COVER THE GROUND. THE HIGHWAY MAY BE COVERED IN HAIL AND QUITE SLICK WEST OF CASPER. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN RIVERTON. TAKE SHELTER INSIDE WHEN STORM APPROACH YOUR LOCATION. AR
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:55 PM MDT | Areal Flood Warning | RIW | Fremont | 48 hr |
| May 22, 7:15 PM MDT | Special Weather Statement | RIW | Fremont | 45 min |
| May 22, 7:19 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| May 22, 8:20 PM MDT | Special Weather Statement | RIW | 40 min | |
| May 23, 11:34 AM MDT | Special Weather Statement | RIW | 41 min | |
| May 23, 11:47 AM MDT | Areal Flood Advisory | RIW | Johnson | 6 hr |
| May 23, 2:31 PM MDT | Areal Flood Advisory | RIW | Washakie | 15 hr |
| May 23, 3:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| May 23, 4:05 PM MDT | Special Weather Statement | RIW | 40 min |
Nearby
River Flood Warnings in Wyoming, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.